Skip to content


    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place:

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page:

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at

    Had to cope at times
    I have recently started back on methotrexate 2.5mg 3 doses in 12 hours every week. I recently after 2 years had to start treatment once again. I noticed that I started to ache and my doctor said I have developed RA. I can't handle it at times especially when I have to go to work. It's uncomfortable and now I am loosing my hair and hate it. I am finding myself more and more depressed and wanting to cry especially when I comb my hair. My skin is starting to bleed and at times my shirt sticks. The pain is something I wouldn't wish on my worst enemy. I continue to take my medicine even though I hate the side effects. How do some cope with this and how do you over come the pain.
    Born_to_be_blonde responded:
    People that dont have RA cannot grasp the amount of pain we go thru every single day. I went to my family doc and signed an agreement for pain pills on a monthly basis. The pills have helped me just do the normal things people do. I have been seeing him for several years and he was the one I first went to about my pain. He has been with me through my entire process of figuring out whats wrong so he didnt give me any problems. My family has a history of depression and I have been diagnosed with MDD so I already take antidepressents. I would recommend anyone who is having depression issues get on meds asap. Your family doc can also perscribe those too.

    As far as the hair goes - Im loosing mine too. I am VERY attached to my hair - for goodness sakes I even have a pretty successful blog names after my hair ( I have noticed that after being on Methotrexate my skin has been a lot dryer so I only wash my hair 2x a week - maybe 3x. I sleep in my conditioner so when I fix it the next morning its silky smooth. I dont know if this helps because I know Im going to loose it anyways but maybe being really really gental will help slow down the process. At least thats what I tell myself.

    Good luck and Im sorry about your diagnosis.
    xperky responded:
    Your skin sounds so uncomfortable, along with the RA. I hope you start to feel better soon.

    I'm new to all this, so I have more questions than answers...sorry.
    NEVERGONNAGIVEUP replied to Born_to_be_blonde's response:
    I talked to my doctor about my hair loss and he is going to send me to a RA specialist and change my medicine. I am taking methotrexate and loosing my hair isn't one thing I am ready to deal with. No matter what you do to your hair it won't help besides make it healthier, but it will still continue to fall out. Talk to your doc about a med change. I am like you very attached to my hair. I don't think I can handle loosing my hair right now.

    Helpful Tips

    Dry eyes and dry mouthExpert
    Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
    Was this Helpful?
    41 of 48 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.